FROM:Don ScheiblerChief of PoliceHays, KS
CONTACT PERSON:Don ScheiblerChief of PoliceHays Police Department(785) firstname.lastname@example.org
DATE: May 13, 2021FOR IMMEDIATE RELEASE
SUBJECT: Drug Overdose Awareness
In the past 50 hours, the Hays Police Department has responded to three reports of drug overdoses. A 20 and 24 year old have both died in separate incidents. The third overdose resulted in the victim being transported to the emergency room and that person is expected to live.
Investigations suggest that at least two incidents are related to the use of opioids, possibly mixed with another substance. In both of these cases Naloxone (Narcan) was given at the scene prior to emergency responders arrival. All three of these incidents are being investigated by the Hays Police Department, and we encourage anyone with information about them to call and speak to a detective.
During an opioid overdose breathing can be dangerously slowed or stopped, causing brain damage or death. Physical signs of an opioid overdose include:
The following should be done in the event of an overdose:
If you know of someone struggling with addiction, please support them in making healthy decisions. If you have information about the sale, possession, or use of these dangerous drugs please call the Hays Police Department at (785) 625-1030, or the Ellis County Sheriff’s Department at (785) 625-1040 to speak with someone from the Ellis County Drug Enforcement Unit.
If it is an emergency call 911.